MAUDE Adverse Event Report: NAKANISHI INC. NSK; HANDPIECE, AIR-POWERED, DENTAL

NAKANISHI INC. NSK; HANDPIECE, AIR-POWERED, DENTAL
Model Number ICARE C2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, nakanishi became aware of dental assistant injury caused by a handpiece maintenance unit through a complaint input into the complaint database by a distributor (nsk america).The details nakanishi obtained are as follows: the event occurred on (b)(6) 2026.A dental assistant was performing the chuck maintenance on their handpiece using the icare handpiece maintenance unit (serial no.(b)(6)) before reprocessing.The assistant was lubricating the handpiece chuck using the chuck lubrication nozzle included with the icare when the nozzle shot off the connector unexpectedly and the tip of the nozzle punctured the assistant's finger.The dental assistant is reported to have healed from the injury without need for any additional medical treatment.
 
Additional Manufacturer Narrative
The dental clinic declined to provide information about the dental assistant.

Brand Name
NSK
Common Device Name
HANDPIECE, AIR-POWERED, DENTAL
Manufacturer (Section D)
NAKANISHI INC.
700 shimohinata
kanuma-shi, tochigi-ken 322-8 666
JA  322-8666
Manufacturer (Section G)
NAKANISHI INC.
700 shimohinata
kanuma-shi, tochigi-ken 322-8 666
JA   322-8666
Manufacturer Contact
sean kaufman
1800 global parkway
hoffman estates, IL 60192
2245128921
MDR Report Key25311162
Report Number9611253-2026-00024
Device Sequence Number18775432
Product Code EFB
UDI-Device Identifier04560264538986
UDI-Public(01)04560264538986
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K081811
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberICARE C2
Device Catalogue NumberY1002796
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2026
Initial Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/24/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown